Results 1 to 4 of 4

Thread: Just Wondering

  1. #1
    Join Date
    May 2020
    Posts
    194

    Just Wondering

    Iím on day 7 of Citalopram & my sleep is rubbish, woke at 4am shaking & constantly thinking & that was with the help of 0.5mg Lorazapam! I read on the Citalopram sticky that Mirtazapine is brilliant for helping you sleep, does anyone know if you can take that with Citalopram, should i ask Dr for that as well. Any thoughts/knowledge would be much appreciated. Thank you.

  2. #2
    Join Date
    Jan 2017
    Posts
    2,573

    Re: Just Wondering

    Quote Originally Posted by Redsmum View Post
    Iím on day 7 of Citalopram & my sleep is rubbish, woke at 4am shaking & constantly thinking & that was with the help of 0.5mg Lorazapam! I read on the Citalopram sticky that Mirtazapine is brilliant for helping you sleep, does anyone know if you can take that with Citalopram, should i ask Dr for that as well.
    Yes, mirtazapine can be taken with citalopram and it is a better 'sleeping pill' than lorazepam, imo. It is usually quite sedating at low doses <=15mg, becoming less so as the dose increases. I'd try half a 7.5mg tablet initially.
    __________________
    .

    - - DIY Covid-19 test: Wake up and smell the coffee - -

    - - What to know about: Telepsychiatry | Teletherapy - -



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3
    Join Date
    May 2020
    Posts
    194

    Re: Just Wondering

    Quote Originally Posted by panic_down_under View Post
    Yes, mirtazapine can be taken with citalopram and it is a better 'sleeping pill' than lorazepam, imo. It is usually quite sedating at low doses <=15mg, becoming less so as the dose increases. I'd try half a 7.5mg tablet initially.
    Thanks so much for replying, will definitely speak to dr.

  4. #4
    Join Date
    Jan 2017
    Posts
    2,573

    Re: Just Wondering

    Quote Originally Posted by Redsmum View Post
    Thanks so much for replying, will definitely speak to dr.
    If your GP is not up to speed on ADs you might get a flat no because of nonsense like this NHS Guidance (PDF) warning about the risk of serotonin syndrome/toxicity (SS/ST) when combining SSRIs and mirtazapine.

    That it is nonsense isn't my opinion, but that of one of the two leading SS/ST experts, Dr Ken Gillman who used to spend a large part of his semi retirement trying to correct this misinformation until the futility of it all became overwhelming (he details some of it here):

    As I have pointed out before, drugs like bupropion and mirtazapine, that have no significant serotonergic activity, are no more likely to cause ST than is vitamin C. This scenario has already been enacted, over a decade, with the antidepressant mirtazapine, which was claimed, erroneously, to have serotonergic activity. Many poor quality case reports of ST with mirtazapine were published. This probably led to misdirected treatment of overdoses, some of which may have caused morbidity. It took several reviews to correct this error and establish that mirtazapine cannot cause ST

    PK Gillman, 2010 PDF. See also: A systematic review of the serotonergic effects of mirtazapine in humans

    And lest there be any doubt, the other leading expert, Ian M. Whyte, whose team at the Hunter Toxicology group wrote the SS/ST diagnostic criteria now used world wide to diagnose SS, agrees (note: 5-HT=serotonin):

    In some cases this has led to reports of serotonin toxicity for drugs that, from well-defined receptor binding studies, are unlikely to cause increased levels of CNS 5-HT. Important examples include the 5-HT2A receptor antagonist olanzapine and the 5-HT receptor antagonist mirtazapine.

    Dunkley EJC, et al, (2003), The Hunter Serotonin Toxicity Criteria, QJM, Sept, vol 96(9):635Ė642

    Moreover, mirtazapine is a serotonin 5-HT2a receptor antagonist (blocker) which can prevent the body temperature spike which does the damage in SS/ST although in humans the recommended treatments are the more potent 5-HT2a antagonists cyproheptadine and chlorpromazine.
    __________________
    .

    - - DIY Covid-19 test: Wake up and smell the coffee - -

    - - What to know about: Telepsychiatry | Teletherapy - -



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. wondering
    By bab in forum Health Anxiety
    Replies: 0
    Last Post: 20-09-13, 09:47
  2. just wondering
    By snowgoose in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 3
    Last Post: 02-03-11, 12:28
  3. just wondering
    By Alexy in forum Health Anxiety
    Replies: 0
    Last Post: 29-03-09, 01:54
  4. just wondering
    By bluewoman in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 9
    Last Post: 24-03-09, 14:25
  5. Just something I've been wondering
    By alfisback1 in forum Health Anxiety
    Replies: 2
    Last Post: 19-03-09, 17:10

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •